• question-icon

    What causes vomiting followed by diarrhea in an elderly woman?

default
Posted on Fri, 3 Jun 2016 in Digestion and Bowels
Question: Hi,
I am a 57 year old woman in good overall health. I recently experienced a bout with what I believe to be was some food poisoning. The first six hours I vomited over ten times followed quickly by diarrhea. It has now been more than 48 hours but the diarrhea continues at about two hour intervals. The diarrhea is watery, foul smelling and almost black. I have been drinking water and I have been able to eat a little mild food & kept it down but everything seems to pass right through me. I have tried "Kaopectate" but to no avail. My question to you is if these symptoms are considered in the normal realm? This all started about 11:00 pm Thursday night. It is now Sunday 8:00 am. Any light you can shed would be most appreciated.
doctor
Answered by Dr. Ivo Ditah 1 hour later
Brief Answer:
Probably caused b Giardiasis!

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about these symptoms that you have reported. This is suggestive of a protozoan infection. You need an antibiotic for this. I would normally prescribe metronidazole or tinidazole. Talk to your doctor and get this going. You should normally feel better within 3-5days.

I hope this helps. I wish you well. Feel free to ask for more information and clarifications if need be. Above all, thanks for using our services.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3922 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Tinidazole

doctor1 MD

hi sir, I am suffering with continuous burps and chest pain both left and right some times radiating to back . I went to the cardiologist and...

doctor1 MD

I seem to have a bloated stomach for the past few days. Digestion is fine and stools too are normal. But I feel feverish and have body ache...

doctor1 MD

YYYY@YYYY I am in Egypt and suffering from wind and diarrhea with some physical weakness (not muscular, just lack of energy). There is no pain...

doctor1 MD

gud day doc,im 22,male 168cm for height n 61kg in weight. I did a urinalysis on monday,d result returned wit a protein plus and 1-2hpf for wbc. I...

doctor1 MD

For 3 yrs. I have been passing odd things in my stool.Started with gravelly looking layers in my stool.Passed a yellow thing with some hair and...

doctor1 MD

I will describle it chronlogically. I have had gastric issues on and off for so many years. But it significantly started on July 2017. He only did...

doctor1 MD

Hello i have Trich and I’m taking tinidazole 500 mg 4 a day & i have Thick white discharge instead of off white watery bad smell ? What’s going on

Get personalised answers from verified doctor in minutes across 80+ specialties

199 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ivo Ditah
  • Q - What causes enlarged heart?

  • Q - What causes spotting after having sex?

  • Q - Suggest side effects of Premarin

  • Q - Suggest treatment for recurrent urinary tract infection

  • Q - Can Wimpat,Keppra and Lamictal be taken when BP is high?

  • Q - When can orgasm be experienced after a total hystorectomy?

  • Q - Is tremination of pregnancy at after 26 weeks advisable?

  • Q - What causes swelling at the injection site?

  • Q - Suggest treatment for Angioma

  • Q - What causes chronic Idiopathic thrombocytopenic purpura?

backtotop2